MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8F SINGLE-LUMEN CV CATHETER PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS GROSHONG 8F SINGLE-LUMEN CV CATHETER PEEL-APART INTRODUCER KIT WITH SURECUFF; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the cuff detached from the catheter was confirmed, and the cause appears to be use related.It was reported that the loose cuff was observed ¿during prepping¿.An 8 fr groshong single-lumen catheter was returned for investigation.The catheter was received without the stylet.The overall length of the catheter was 49.5cm.The surecuff was received loose over the catheter tubing and was positioned between the 19 and 20 cm depth marks.Blood residue was observed along the length of the catheter and within the fibers of the cuff.A microscopic examination of the cuff revealed nothing remarkable.Adhesive remained attached to the catheter at the 24cm depth mark.The cuff weave pattern was visible in the adhesive that remained on the catheter, which indicates that the cuff had been adhered to the tubing.A tactual investigation revealed elastic weakness in the 8 fr tubing between the 23 and 27 cm depth marks, which indicates that the catheter was stretched in the area of the cuff.Greater weakness was detected in the section of tubing between the 24 and 27 cm depth marks than what was observed between the 23 and 24 cm depth marks a functional test revealed that the catheter was patent to infusion and no leaks were observed.The ifu indicates to not use the catheter if there is any evidence of mechanical damage.The condition of the returned sample indicates that the product was used.The ifu cautions that the catheter must not be forced during tunneling.The ifu states, ¿gently holding the catheter distal to the cuff while pulling the tunneler and catheter through subcutaneous tunnel should result in smooth passage of the cuff(s) through the subcutaneous tunnel.¿ a lot history review (lhr) of reaw0771 showed (b)(4) other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales representative, the facility reported that during prepping of the catheter, the tech noticed that the tissue ingrowth cuff was not adhered to the catheter and could move freely up and down.The catheter was isolated and a second kit was opened and used on the patient.

Brand Name
GROSHONG 8F SINGLE-LUMEN CV CATHETER PEEL-APART INTRODUCER KIT WITH SURECUFF
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6461552
Report Number3006260740-2017-00354
Device Sequence Number10914049
Product Code LJS
UDI-Device Identifier00801741036767
UDI-Public(01)00801741036767(17)210930(10)REAW0771
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue Number7711804
Device Lot NumberREAW0771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2017
Initial Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1